MAUDE Adverse Event Report: STRYKER TRAUMA KIEL CLOSED TUBE CLIP GAMMA3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL CLOSED TUBE CLIP GAMMA3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0125S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reports that the device has broken.The missing piece could not be found after the surgery.A piece of the device could be inside the patient's body.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the device received is broken from around the region from where the set screw is inserted.A crack is visible propagating from the free end.Also, signs of intense usage are also visible.It was suspected that some material chipped of from the device, but it could not be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation and the pattern of breakage the failure is attributed to a combination of two factors, forces developed due to intense usage during insertion of set screw and residual stress due to repeated cycles of reprocessing which renders the material weak over a period.Both of the factors are user related.The ifu states: ¿ changes in mechanical, physical or chemical characteristics introduced under conditions of repeated use, cleaning and re-sterilization may compromise the integrity of the design and/or materials leading to diminished safety, performance and/or compliance with relevant specifications.Note: stryker trauma & extremities typically does not specify the maximum number of uses appropriate for reusable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.¿ if any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
CLOSED TUBE CLIP GAMMA3
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10290917
Report Number0009610622-2020-00329
Device Sequence Number1073716
Product Code LXH
UDI-Device Identifier07613154570386
UDI-Public07613154570386
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0125S
Device Catalogue Number13200125
Device Lot NumberK0C8009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1